Nebraska, 2012Blizzard and Winter Storm in Nebraska, February 3 to 4, 2012
February 3 to 4, 2012 · NWS LBF · 15 events in 15 counties and zones
A potent winter storm emerged from the southern Rockies and tracked from eastern Colorado across Nebraska and Kansas. Heavy snowfall occurred across portions of western and north central Nebraska beginning during the morning hours on February 3rd and persisted into the early morning hours on February 4th.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A potent winter storm emerged from the southern Rockies and tracked from eastern Colorado across Nebraska and Kansas. Heavy snowfall occurred across portions of western and north central Nebraska beginning during the morning hours on February 3rd and persisted into the early morning hours on February 4th. Total snowfall accumulations of 8 to 20 inches fell across portions of southwest Nebraska into southern portions of north central Nebraska. North winds of 20 to 35 mph created considerable blowing and drifting and low visibilities below a mile at times across much of the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Feb 3, 3:26 AM CST, 34 minutes earlier.
Area forecast discussion, Feb 3, 3:26 AM CST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
326 AM CST FRI FEB 3 2012
.SHORT TERM...THIS HAS BEEN A CHALLENGING FORECAST THE LAST
COUPLE OF NIGHTS...AND UNFORTUNATELY THE IMPENDING WINTER STORM
CONTINUES TO BE HANDLED RATHER POORLY BY THE DETERMINISTIC MODEL
SOLUTIONS. MODELS CONTINUE TO WOBBLE NORTH AND SOUTH WITH THE AREA
OF POTENTIAL HEAVY SNOW. THIS IS LIKELY DUE TO CONVECTION/TSTMS
ACROSS THE SOUTHERN PLAINS CAUSING OVERALL MASS FIELD CHANGES FROM
MODEL RUN TO MODEL RUN. FEEL THAT ANY ONE PARTICULAR DETERMINISTIC
MODEL SOLUTION IS NOT WORTHY OF BASING A FORECAST ON DUE TO THIS
VARIABILITY. WILL SIDE TOWARD MORE OF AN ENSEMBLE/SREF BASED
APPROACH TO MAKING ANY FORECAST CHANGES THIS MORNING...AND USE THE
DETERMINISTIC MODELS MORE OR LESS AS GUIDANCE. DID APPEAR THAT THE
00Z NAM INITIALIZED A BIT BETTER THAN THE 00Z GFS BASED OFF WATER
VAPOR AND TROPOSPHERIC HEIGHTS. 00Z NAM SHOWS A NICE TROP FOLD
OVER WESTERN KS BY THIS EVENING...AND THIS IS WHEN THE DEEPENING
OF THE H7 LOW BEGINS. ALL MODELS INDICATE THIS PROCESS...BUT
DETERMINISTIC SOLUTIONS ARE DIFFERING ON EXACTLY WHERE THIS
DEEPENING AND SUBSEQUENT DEFORMATION BAND SET UP. CURRENT RUN OF
THE HRRR SUGGEST THE FIRST HINTS OF THE DEFORMATION BAND FORMING
FROM THE MCCOOK TO NORTH PLATTE AREA BY THE MIDDLE OF THIS
AFTERNOON...AND THAT GIVES SOMEWHAT OF A CONFIDENCE BOOST TO THE
GOING FORECAST. GIVEN THE MODEL VARIABILITY...FEEL THE BEST PLAN
IS TO LET THE CURRENT WARNINGS AND ADVISORIES CONTINUE AS
ARE...AND ONLY MAKE MINOR CHANGES TO THE CURRENT FORECAST. NORTH
WINDS DO INCREASE SOME THIS AFTERNOON...WITH GUSTS UP TO 30 MPH
EXPECTED BY THIS EVENING AS THE SFC LOW DEEPENS IN KS. THIS WILL
CAUSE SOME AREAS OF BLOWING SNOW AND REDUCED VISIBILITY. TOTAL
SNOWFALL ACCUMULATIONS BY SATURDAY NIGHT ARE EXPECTED TO RANGE
FROM 6 TO 11 INCHES ALONG AND SOUTHEAST OF AN ERICSON TO STAPLETON
TO BIG SPRINGS LINE. AMOUNTS GRADUALLY TAPER NORTHWEST OF THIS
LINE...WITH ONLY AN INCH OR SO EXPECTED AT THE NEBRASKA SOUTH
DAKOTA STATE LINE.
.LONG TERM...12Z MONDAY THROUGH THURSDAY. NO MAJOR CHANGES TO THE
LONG TERM FORECAST. THE PROGRESSION AND OVERALL PERFORMANCE OF THE
UPPER LOW WILL HEAVILY DICTATE THE EXTENDED PERIOD...ESPECIALLY
SUNDAY AND MONDAY. WITH THE POTENTIAL OF SIGNIFICANT SNOW
ACCUMULATIONS ACROSS SOUTHWEST THROUGH SOUTH CENTRAL
NEBRASKA...GENERALLY KEPT LATEST HIGHS GOING...AND LOWERED MINS A
FEW DEGREES ACROSS THE EAST. TEMPERATURES TO REACH NEAR 35 ACROSS
THE SNOWPACK SOUTHWEST TO SOUTH CENTRAL NEBRASKA...WITH THE
POTENTIAL OF LOWER 40S ACROSS NORTHERN NEBRASKA WHERE LIGHT AMOUNTS
ARE EXPECTED. ATTENTION THEN TURNS TO A COLD FRONT AND ASSOCIATED
SHORTWAVE THAT WILL DROP SOUTH THROUGH THE NORTHERN HIGH PLAINS LATE
MONDAY NIGHT INTO TUESDAY. BESIDES COOLER TEMPERATURES WITH HIGHS
ONLY IN THE UPPER 20S TO LOWER 30S...THE LONG RANGE MODELS...MOST
NOTABLY THE GFS...DO GENERATE SPOTTY QPF AS THE WAVE EJECTS EAST.
MOST SHOULD BE FOCUSED NEAR THE FRONT RANGE OF WYOMING AND
COLORADO...BUT INTO THE ADJACENT PLAINS...INCLUDING SOUTHWEST
NEBRASKA...WHERE A SLIGHT CHANCE FOR LIGHT SNOW INTRODUCED TUESDAY.
REMAINDER OF EXTENDED CURRENTLY DRY...ALTHOUGH THE ECMWF DOES DROP
ANOTHER DISTURBANCE THROUGH THE CENTRAL HIGH PLAINS LATE WEDNESDAY
AND THURSDAY INCLUDING WESTERN NEBRASKA. THIS NOT SUPPORTED BY THE
GFS. TEMPERATURES SHOULD MODERATE TO THE MID 30S TO NEAR 40S
WEDNESDAY AND THE UPPER 30S/LOWERS 30S BY THURSDAY. IT SHOULD BE
NOTED THAT THE ARCTIC AIR WILL REMAIN WELL TO OUR NORTHEAST ACROSS
THE NORTHERN GREAT LAKES THURSDAY...AS UPPER RIDGING BECOMES
ESTABLISHED ACROSS THE WESTERN CONUS AND NORTHWESTERLY FLOW PREVAILS
ACROSS THE CENTRAL PLAINS.
&&
.AVIATION...DETERIORATING FLIGHT CONDITIONS FOR KLBF AS A STORM
SYSTEM EJECTS FROM THE SOUTH CENTRAL ROCKIES TOWARDS THE CENTRAL
PLAINS. EXPECT CURRENT OVC035 -RA AT KLBF...WITH RAIN MIXING WITH
SNOW BY 15Z...THEN -SN BY 18Z WITH IFR CEILINGS. ACROSS FAR
SOUTHWEST NEBRASKA /KIML...KOGA TERMINALS/ CHANGE OVER TO SNOW
SHOULD OCCUR BETWEEN 12Z-14Z. MODEL GUIDANCE CONTINUES TO INDICATE
THE POTENTIAL FOR BLOWING SNOW FROM SOUTHWEST NEBRASKA THROUGH
SOUTH CENTRAL NEBRASKA BY THIS AFTERNOON AS THE CHANGE OVER FROM
RAIN TO SNOW OCCURS. NORTHERLY WIND GUSTS EXCEEDING 20KTS WILL BE
POSSIBLE...WITH VISIBILITY VALUES POSSIBLY LOWERING BELOW 1SM AT
TIMES THROUGH TONIGHT AT LBF. FURTHER SOUTH AND WEST... VISIBILITY
BELOW A QUARTER MILE MAY BE POSSIBLE. ACROSS THE NORTHERN SAND
HILLS INCLUDING THE KVTN TERMINAL...MODEL SOLUTIONS SUGGEST THE
TREND OF THE SYSTEM HAS BEEN SOUTH...SO WILL ONLY A TEMPO FOR -SN
FROM 22Z-02Z/04TH. AT THIS TIME NOT EXPECTING SIGNIFICANT FLIGHT
DISRUPTIONS...WITH MVFR CEILINGS TO PREVAIL AFTER 20Z.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...BLIZZARD WARNING UNTIL 5 PM MST
SATURDAY FOR NEZ056>058-069.
WINTER STORM WARNING FROM 6 AM CST /5 AM MST/ THIS MORNING TO 6
PM CST /5 PM MST/ SATURDAY FOR NEZ022-026>029-035>038-059-070-
071.
WINTER WEATHER ADVISORY FROM 6 AM CST /5 AM MST/ THIS MORNING TO
6 PM CST /5 PM MST/ SATURDAY FOR NEZ008>010-023>025.
&&
SHORT TERM...TAYLOR
LONG TERM...ROBERG
AVIATION...ROBERG
Hazardous weather outlook, Feb 2, 4:18 PM CST, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
418 PM CST THU FEB 2 2012
NEZ056>058-069-032230-
DEUEL-KEITH-PERKINS-CHASE-
318 PM MST THU FEB 2 2012
...BLIZZARD WARNING IN EFFECT FROM 6 AM FRIDAY TO 6 PM CST
SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWESTERN NEBRASKA.
.DAY ONE...TONIGHT.
AN UPPER LEVEL LOW PRESSURE SYSTEM WILL STRENGTHEN OVER THE
SOUTHERN ROCKIES LATER TONIGHT AND BEGIN TO MOVE EAST TOWARD THE
CENTRAL HIGH PLAINS. THE APPROACHING SYSTEM WILL SPREAD
RAIN AND SNOW ACROSS SOUTHWEST NEBRASKA LATE TONIGHT...WITH
ACCUMULATING SNOW POSSIBLE BY MIDNIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
A SIGNIFICANT WINTER STORM IS FORECAST FRIDAY AND TO PERSIST FRIDAY
NIGHT THROUGH SATURDAY AFTERNOON ACROSS MUCH OF SOUTHWEST AND
WESTERN NEBRASKA. AT THIS TIME...THE STORM TRACK WOULD INDICATE
THE POTENTIAL FOR SNOW ACCUMULATIONS OF 7 TO 12 INCHES FOR
PORTIONS OF SOUTHWEST NEBRASKA WHERE A BLIZZARD WARNING IS NOW IN
EFFECT. IN ADDITION...WINDY CONDITIONS ON FRIDAY...FRIDAY NIGHT
INTO SATURDAY COULD CAUSE LOW VISIBILITIES OF A QUARTER MILE OR
LESS. ALL PERSONS WITH TRAVEL INTEREST ACROSS WESTERN AND SOUTHWEST
NEBRASKA SHOULD KEEP INFORMED WITH THE LATEST WEATHER FORECAST AND
BE PREPARED FOR THE POTENTIAL OF WHITE OUT CONDITIONS AND
HAZARDOUS TRAVEL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. HOWEVER
SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.
&&
THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE
NEZ022-026>029-035>038-059-070-071-032230-
GARDEN-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-LOGAN-CUSTER-
LINCOLN-HAYES-FRONTIER-
418 PM CST THU FEB 2 2012 /318 PM MST THU FEB 2 2012/
...WINTER STORM WARNING IN EFFECT FROM 6 AM FRIDAY TO 6 PM CST
SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.
.DAY ONE...TONIGHT.
AN UPPER LEVEL LOW PRESSURE SYSTEM WILL STRENGTHEN OVER THE
SOUTHERN ROCKIES LATER TONIGHT AND BEGIN TO MOVE EAST TOWARD THE
CENTRAL HIGH PLAINS. THE APPROACHING SYSTEM WILL SPREAD
RAIN ACROSS WESTERN AND NORTH CENTRAL NEBRASKA LATE TONIGHT...WITH
THE POSSIBILITY OF A RAIN SNOW MIX OVERNIGHT. AT THIS TIME...NO
SNOW ACCUMULATION IS EXPECTED THROUGH MIDNIGHT TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
A SIGNIFICANT WINTER STORM IS FORECAST FRIDAY AND TO PERSIST FRIDAY
NIGHT THROUGH SATURDAY AFTERNOON ACROSS MUCH OF WESTERN AND
NORTH CENTRAL NEBRASKA. AT THIS TIME...THE STORM TRACK WOULD
INDICATE THE POTENTIAL FOR SNOW ACCUMULATIONS OF 6 TO 10 INCHES
FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA WHERE A
WINTER STORM WARNING WARNING IS NOW IN EFFECT. IN
ADDITION...WINDY CONDITIONS ON FRIDAY...FRIDAY NIGHT INTO SATURDAY
COULD CAUSE LOW VISIBILITIES OF A MILE OR LESS. ALL PERSONS WITH
TRAVEL INTEREST ACROSS WESTERN AND NORTH CENTRAL NEBRASKA SHOULD KEEP
INFORMED WITH THE LATEST WEATHER FORECAST AND BE PREPARED FOR THE
POTENTIAL OF HAZARDOUS TRAVEL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. HOWEVER
SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.
&&
THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE
NEZ008>010-023>025-032230-
BROWN-ROCK-HOLT-GRANT-HOOKER-THOMAS-
418 PM CST THU FEB 2 2012 /318 PM MST THU FEB 2 2012/
...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM FRIDAY TO 6 PM CST SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL SAND HILLS AND
PORTIONS OF NORTH CENTRAL NEBRASKA.
.DAY ONE...TONIGHT.
AN UPPER LEVEL LOW PRESSURE SYSTEM WILL STRENGTHEN OVER THE
SOUTHERN ROCKIES LATER TONIGHT AND BEGIN TO MOVE EAST TOWARD THE
CENTRAL HIGH PLAINS. THE APPROACHING SYSTEM WILL SPREAD
RAIN ACROSS THE CENTRAL SAND HILLS AND NORTH CENTRAL NEBRASKA
LATE TONIGHT...WITH THE POSSIBILITY OF A RAIN SNOW MIX OVERNIGHT.
AT THIS TIME...NO SNOW ACCUMULATION IS EXPECTED THROUGH MIDNIGHT
TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
A SIGNIFICANT WINTER STORM IS FORECAST FRIDAY AND TO PERSIST FRIDAY
NIGHT THROUGH SATURDAY AFTERNOON ACROSS MUCH OF THE CENTRAL SAND
HILLS AND NORTH CENTRAL NEBRASKA. AT THIS TIME...THE STORM TRACK
WOULD INDICATE THE POTENTIAL FOR SNOW ACCUMULATIONS OF 3 TO 6
INCHES FOR PORTIONS OF THE CENTRAL SAND HILLS AND NORTH CENTRAL
NEBRASKA WHERE A WINTER WEATHER ADVISORY IS NOW IN EFFECT. IN
ADDITION...WINDY CONDITIONS ON FRIDAY...FRIDAY NIGHT INTO SATURDAY
COULD CAUSE LOW VISIBILITIES OF A MILE OR LESS. ALL PERSONS WITH
TRAVEL INTEREST ACROSS THE CENTRAL SAND HILLS AND NORTH CENTRAL
NEBRASKA SHOULD KEEP INFORMED WITH THE LATEST WEATHER FORECAST AND
BE PREPARED FOR THE POTENTIAL OF HAZARDOUS TRAVEL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. HOWEVER
SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.
&&
THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE
NEZ004>007-094-032230-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-WESTERN CHERRY-
418 PM CST THU FEB 2 2012 /318 PM MST THU FEB 2 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH WESTERN
AND FAR NORTH CENTRAL NEBRASKA.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
SNOW IS POSSIBLE FRIDAY AND TO PERSIST THROUGH MIDDAY SATURDAY
ACROSS MUCH OF NORTHERN NEBRASKA. AT THIS TIME...THE STORM TRACK
WOULD INDICATE THE POTENTIAL FOR SNOW ACCUMULATIONS OF 1 TO 2
INCHES FOR PORTIONS OF NORTHWESTERN AND FAR NORTH CENTRAL NEBRASKA
BY MIDDAY SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. HOWEVER
SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.
&&
THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE
JACOBS
Winter Storm, Lincoln
- When
- February 3, 4:00 AM CST to February 4, 8:00 AM CST
- Where
- Lincoln forecast zone
- Reported by
- NWS Employee
- Coordinates
- 41.048, -100.745 (the zone’s center; the record gives no point)
National Weather Service employee reported 12 inches of snowfall located 15 miles north northeast of North Platte. Total snowfall amounts across Lincoln County ranged from 4 to 14 inches with the highest amounts across northern areas. North winds ranged as high as 20 to 35 mph with considerable blowing and drifting snow, snow drifts to three feet and reduced visibilities below a mile at times.
Winter Storm, Frontier
- When
- February 3, 4:00 AM CST to February 4, 9:00 AM CST
- Where
- Frontier forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.530, -100.394 (the zone’s center; the record gives no point)
Cooperative observer three miles northeast of Curtis reported 6 inches of snowfall. Total snowfall amounts across Frontier County ranged from 5 to 7 inches. North winds ranged as high as 20 to 35 mph with considerable blowing and drifting snow, and reduced visibilities below a mile at times.
Winter Storm, Hayes
- When
- February 3, 4:00 AM CST to February 4, 9:00 AM CST
- Where
- Hayes forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.525, -101.062 (the zone’s center; the record gives no point)
Cooperative observer in Hayes Center reported 8 inches of snowfall. Total snowfall amounts across Hayes County ranged from 6 to 9 inches, with the heaviest amounts across northern areas. North winds ranged as high as 20 to 35 mph with considerable blowing and drifting snow, and reduced visibilities below a mile at times.
Winter Storm, McPherson
- When
- February 3, 4:00 AM CST to February 4, 5:00 AM CST
- Where
- McPherson forecast zone
- Reported by
- Public
- Coordinates
- 41.568, -101.060 (the zone’s center; the record gives no point)
Public report of 20 inches of snowfall located 10 miles east northeast of Tryon. Total snowfall amounts across McPherson County ranged from 6 to 20 inches, with the heaviest amounts across the southeastern half of the county. North winds ranged as high as 20 to 35 mph with significant blowing and drifting snow, and reduced visibilities to a quarter mile at times.
Winter Storm, Logan
- When
- February 3, 4:00 AM CST to February 4, 5:00 AM CST
- Where
- Logan forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.567, -100.483 (the zone’s center; the record gives no point)
Cooperative observer located five miles west of Stapleton reported 17 inches of snowfall. Total snowfall amounts across Logan County ranged from 9 to 18 inches, with the heaviest amounts across the northwestern half of the county. North winds ranged as high as 20 to 35 mph with significant blowing and drifting snow, and reduced visibilities below a mile at times.
Blizzard, Keith
- When
- February 3, 3:00 AM MST to February 4, 3:00 AM MST
- Where
- Keith forecast zone
- Reported by
- AWOS
- Coordinates
- 41.199, -101.661 (the zone’s center; the record gives no point)
Blizzard conditions occurred across Perkins County from the mid morning to early afternoon hours on February 3rd. Ogallala AWOS reported moderate snow and north winds of 20 to 35 mph with visibilities of a quarter mile or less from 915 a.m. MST until 1230 p.m. MST. Considerable blowing and drifting continued through the afternoon and evening hours. Total snowfall amounts by the end of the event on February 4th ranged form 4 to 12 inches with the heaviest amounts across the eastern and far southern parts of the county.
Blizzard, Perkins
- When
- February 3, 3:00 AM MST to February 4, 3:00 AM MST
- Where
- Perkins forecast zone
- Deaths
- 0 direct, 1 indirect
- Reported by
- AWOS
- Coordinates
- 40.851, -101.650 (the zone’s center; the record gives no point)
Blizzard conditions occurred across Perkins County from the mid morning to early afternoon hours on February 3rd. Nearby Ogallala AWOS reported moderate snow and north winds of 20 to 35 mph with visibilities of a quarter mile or less from 915 a.m. MST until 1230 p.m. MST. Considerable blowing and drifting continued through the afternoon and evening hours. Total snowfall amounts by the end of the event on February 4th ranged form 8 to 12 inches across Perkins County.
Winter Storm, Thomas
- When
- February 3, 4:30 AM CST to February 4, 2:00 AM CST
- Where
- Thomas forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 41.914, -100.556 (the zone’s center; the record gives no point)
Law enforcement in Thedford reported 9.5 inches by late afternoon on February 3rd with heavy snow still occurring . Total snowfall amounts across Thomas County ranged from 7 to 15 inches with the highest amounts across southeastern areas. North winds ranged as high as 15 to 25 mph with areas of blowing and drifting snow and reduced visibilities.
Winter Storm, Blaine
- When
- February 3, 4:30 AM CST to February 4, 2:00 AM CST
- Where
- Blaine forecast zone
- Reported by
- Public
- Coordinates
- 41.913, -99.977 (the zone’s center; the record gives no point)
Total snowfall amounts across Blaine County ranged from 8 to 12 inches with the highest amounts across northwestern areas. North winds ranged as high as 15 to 25 mph with areas of blowing and drifting snow and reduced visibilities.
Winter Storm, Hooker
- When
- February 3, 4:00 AM MST to February 4, 12:00 AM MST
- Where
- Hooker forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.916, -101.135 (the zone’s center; the record gives no point)
Cooperative observer in Mullen reported 4.1 inches of snowfall. Total snowfall amounts across Hooker County ranged from 4 to 10 inches with the highest amounts across southeastern areas. North winds ranged as high as 15 to 25 mph with areas of blowing and drifting snow and reduced visibilities.
Winter Storm, Chase
- When
- February 3, 4:00 AM MST to February 4, 9:00 AM MST
- Where
- Chase forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 40.524, -101.698 (the zone’s center; the record gives no point)
Law enforcement in Imperial reported 8 inches of snowfall. Total snowfall amounts across Chase County ranged from 6 to 10 inches, with the heaviest amounts across northern and western areas. North winds ranged as high as 20 to 35 mph with considerable blowing and drifting snow, and reduced visibilities below a mile at times.
Winter Storm, Custer
- When
- February 3, 7:00 AM CST to February 4, 8:00 AM CST
- Where
- Custer forecast zone
- Reported by
- Department of Highways
- Coordinates
- 41.394, -99.726 (the zone’s center; the record gives no point)
Department of Highway reported 8 inches at Arnold and Ansley and 6 inches at Broken Bow. Total snowfall amounts across Custer County ranged from 6 to 10 inches with the highest amounts across northwestern areas. North winds ranged as high as 20 to 35 mph with considerable blowing and drifting snow and reduced visibilities below a mile at times.
Winter Storm, Loup
- When
- February 3, 8:00 AM CST to February 4, 4:00 AM CST
- Where
- Loup forecast zone
- Reported by
- Public
- Coordinates
- 41.914, -99.454 (the zone’s center; the record gives no point)
Total snowfall amounts across Loup County ranged from 6 to 8 inches with the highest amounts across southwestern areas. North winds ranged as high as 15 to 25 mph with areas of blowing and drifting snow and reduced visibilities.
Winter Storm, Garfield
- When
- February 3, 12:00 PM CST to February 4, 8:00 AM CST
- Where
- Garfield forecast zone
- Reported by
- Public
- Coordinates
- 41.914, -98.991 (the zone’s center; the record gives no point)
Total snowfall amounts across Garfield County ranged from 5 to 7 inches with the highest amounts across southern areas. North winds ranged as high as 15 to 25 mph with areas of blowing and drifting snow and reduced visibilities.
Winter Storm, Wheeler
- When
- February 3, 2:00 PM CST to February 4, 8:00 AM CST
- Where
- Wheeler forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.915, -98.528 (the zone’s center; the record gives no point)
Cooperative observer 1 mile south of Bartlett reported 5.3 inches of snowfall. Total snowfall amounts across Wheeler County ranged from 5 to 7 inches with the highest amounts across southern areas. North winds ranged as high as 15 to 25 mph with areas of blowing and drifting snow and reduced visibilities.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Blizzard
- Sustained winds or frequent gusts of 35 mph or more with falling or blowing snow that cuts visibility below a quarter mile for three hours or longer.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, February 3 to 4, 2012$1.2 million · EF2 · 11 events
- Tornado and Flash Flooding in Louisiana, February 3 to 4, 2012$360,000 · EF1 · 7 events
- Flash Flooding and Flood in Texas, February 3 to 4, 2012$123,000 · 2 in hail · 29 events
- Damaging Wind and Lightning Strike in Arkansas, February 3, 2012$410,000 · 61 kt wind · 2 events
- Flash Flooding and Hail in Mississippi, February 3, 2012$76,000 · 1 in hail · 5 events
- Winter Storm in Nebraska, February 3 to 4, 201224 events
- Winter Storm in Nebraska, February 3 to 4, 201217 events
- Flash Flooding and Hail in Texas, February 3 to 4, 20121.25 in hail · 15 events
- Blizzard in Alaska, February 3 to 6, 201211 events
- Heavy Snow and Winter Weather in Kansas, February 3 to 4, 20129 events
- Flash Flooding and Damaging Wind in Louisiana, February 3 to 4, 2012$12,000 · 50 kt wind · 3 events
- Hail in Oklahoma, February 3, 20121.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 355948, 355949, 355950, 355952, 355953, 355954, 355955, 355942, 355943, 355941, 355951, 355947, 355944, 355945, 355946.